Join Us

We are 217,588 members in 84 forums discussing 160,642 topics.

Help with Abbreviations

Topic: Head pain

Forum: Pain —

Share important questions and provide support to others experiencing breast cancer and treatment-related pain.

Posted on: May 25, 2018 08:29PM

NTS wrote:

I get these strange shooting pains in the left side of my head. Not a headache, it’s like a quick stabby sensation. Sometimes it’s just a quick tingly sensation. Any insight? I finished chemo in Oct ‘17, and still get Herceptin. Had my latest infusion one week ago. I started tamoxifen a couple of months ago but this was happening even before then. I was having nonstop headaches back in November so my dr ordered a brain MRI then and it came back clean. She said she won’t order another one unless I’m having severe symptoms

Dx 6/2017, IDC, Left, 3cm, Stage IIB, Grade 2, 1/7 nodes, ER+/PR-, HER2+ Radiation Therapy Whole-breast Chemotherapy Taxotere (docetaxel) Chemotherapy Carboplatin (Paraplatin), Taxotere (docetaxel) Targeted Therapy Perjeta (pertuzumab) Targeted Therapy Herceptin (trastuzumab) Surgery Lumpectomy; Lymph node removal: Sentinel, Underarm/Axillary Hormonal Therapy Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
Log in to post a reply

Page 1 of 1 (6 results)

Posts 1 - 6 (6 total)

Log in to post a reply

May 26, 2018 01:17PM ksusan wrote:

Do you have a port? Is the pain on the port side or surgery side? With s clean MRI, what was your doctor's explanation?

Mutant uprising quashed. Dx 1/2015, IDC, Right, Stage IIA, 1/1 nodes, ER+/PR+, HER2- Dx 1/2015, DCIS, Left, Stage 0, Grade 3, 0/2 nodes Hormonal Therapy Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery Lymph node removal: Sentinel; Mastectomy: Left, Right Radiation Therapy Whole-breast Chemotherapy Cytoxan (cyclophosphamide), Taxotere (docetaxel)
Log in to post a reply

May 27, 2018 06:24PM NTS wrote:

My doctor just says I’m probably still responding to treatment. It’s on the opposite side of my port, but same side as the cancerous breast.

I can be having a pretty good day and it just takes one of the quick jabs in my brain to remind me of this illness, and then Ithink it’s probably in my brain.

Dx 6/2017, IDC, Left, 3cm, Stage IIB, Grade 2, 1/7 nodes, ER+/PR-, HER2+ Radiation Therapy Whole-breast Chemotherapy Taxotere (docetaxel) Chemotherapy Carboplatin (Paraplatin), Taxotere (docetaxel) Targeted Therapy Perjeta (pertuzumab) Targeted Therapy Herceptin (trastuzumab) Surgery Lumpectomy; Lymph node removal: Sentinel, Underarm/Axillary Hormonal Therapy Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
Log in to post a reply

Jun 19, 2018 07:29AM Donniebella wrote:

I have the same sensation but it also includes pain behind my eyes. I am waiting on the result of my MRI. My Dr. told me to take what ever I use for headaches over the counter. It only works temporarily about an hour and a half then it’s back. The other areas I have pain respond to the over the counter meds but this pain in my head does not

Log in to post a reply

Jun 19, 2018 07:34AM Countrygirl80 wrote:

I too had these - was mid-Herceptin. My MO was certain that it was a pinched nerve and that it would most likely correct itself. I had a massage and chiro adjustment and it went away. But, not without lots of worrying on my end!

Dx 6/2016, IDC, Right, 2cm, Stage IIA, Grade 3, 0/5 nodes, ER-/PR-, HER2+ (IHC) Targeted Therapy Perjeta (pertuzumab) Chemotherapy Carboplatin (Paraplatin), Taxotere (docetaxel) Targeted Therapy Herceptin (trastuzumab) Surgery Lymph node removal: Sentinel; Mastectomy: Right; Reconstruction (right): DIEP flap
Log in to post a reply

Jul 2, 2018 08:00PM Djohn wrote:

The sharp pains could be the cranial nerves firing so it sounds like you are experiencing a bit of what they call neuropathic pain. Could also be referred pain from the neck. I’ve been experiencing pretty intense, sometimes severe headaches as a result of neuropathic pain for over a year now - headaches started with Neulasta and worsened with Taxol and then again after radiation. Tamoxifen didn’t help matters also. Gabapentin helped for a bit but when I tried to go off the medication I realized that the sensations and pain were much worse than before. I’m not certain if the med made it worse in the long run, but am now having to get back on it and a few other meds for some relief. My advice is to see a neurologist or physiatrist as soon as you can to develop a treatment plan. Good luck and keep us posted.

Log in to post a reply

Jul 3, 2018 10:55AM VL22 wrote:

I’m glad I’ve found this thread. I’ve had the same thing, also with a numbing feeling around the eyes and tingling scalp. I believe The taxol has affected my nerves and that tamoxifen is making it worse by forcing me into menopause.

I’m sorry others are having such experiences, but it is reassuring not to be alone

Dx 5/5/2017, IDC, Right, <1cm, Stage IA, Grade 1, 0/2 nodes, ER+/PR+, HER2- Surgery 6/14/2017 Lumpectomy: Right; Lymph node removal: Sentinel Dx 6/23/2017, IDC, Right, 1cm, Stage IB, Grade 3, 1/2 nodes, ER-/PR-, HER2- Chemotherapy 8/10/2017 AC + T (Taxol) Radiation Therapy 1/10/2018 Whole-breast: Breast Hormonal Therapy 3/11/2018 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)

Page 1 of 1 (6 results)